MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F; CATHETER, ELECTRODE RECORDING

ST. JUDE MEDICAL, COSTA RICA LTDA INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F; CATHETER, ELECTRODE RECORDING
Model Number IBI-81102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported tamponade could not be conclusively determined.Per the ifu, vascular perforation is an inherent risk of any electrode placement.
 
Event or Problem Description
Related manufacturing ref: 9680001-2018-00112, 3008452825-2018-00260, 2030404-2018-00054.During a pulmonary vein isolation procedure, a cardiac perforation occurred in the left atrium.During the procedure, geometry of the left atrium was created and the left pulmonary veins were successfully isolated.While isolating the right pulmonary veins, the introducer sheath shifted to the right atrium, together with the ablation catheter.While repositioning the introducer sheath, the patient¿s vitals went down.An echocardiogram was performed which revealed a tamponade.A drain was successfully placed, but vitals remained low.Cardiopulmonary resuscitation was performed although the patient still had rhythm.The patient was transferred to surgery for repair and is in stable condition.There were no performance issues with any abbott devices.

Brand Name
INQUIRY¿ ELECTROPHYSIOLOGY CATHETERS, DECAPOLAR, 6F
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7761993
Report Number3008452825-2018-00261
Device Sequence Number11188919
Product Code DRF
UDI-Device Identifier05414734302968
UDI-Public05414734302968
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberIBI-81102
Device Catalogue NumberIBI-81102
Device Lot Number6428926
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS NXT STEERABLE INTRODUCER; INQUIRY OPTIMA CATHETER; TACTICATH ABLATION CATHETER
Outcome Attributed to Adverse Event Required Intervention;